doi: 10.3934/dcdsb.2022098
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Stochastic differential equation with piecewise continuous arguments: Markov property, invariant measure and numerical approximation

1. 

LSEC, ICMSEC, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100049, China

2. 

School of Mathematical Sciences, University of Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author: Yulan Lu

Received  February 2020 Revised  November 2021 Early access June 2022

Fund Project: This work is funded by National Natural Science Foundation of China (No. 11971470, No. 11871068, No. 12031020, No. 12022118, No. 12026428), by Youth Innovation Promotion Association CAS, and by National Postdoctoral Program for Innovative Talents (No. BX20180347)

For the stochastic differential equation with piecewise continuous arguments, multiplicative noises and dissipative drift coefficients, we show that the solution at integer time is a Markov chain and admits a unique invariant measure. In order to numerically preserve the invariant measure, we apply the backward Euler method to the equation, and prove that the numerical solution at integer time is also a Markov chain and possesses a unique numerical invariant measure. By establishing several a priori estimations, we present the time-independent weak error analysis for the method via Malliavin calculus, which implies that the numerical invariant measure converges to the original one with weak order 1. Numerical experiments verify the theoretical analysis.

Citation: Chuchu Chen, Jialin Hong, Yulan Lu. Stochastic differential equation with piecewise continuous arguments: Markov property, invariant measure and numerical approximation. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2022098
References:
[1]

A. AbdulleG. Vilmart and K. C. Zygalakis, High order numerical approximation of the invariant measure of ergodic SDEs, SIAM J. Numer. Anal., 52 (2014), 1600-1622.  doi: 10.1137/130935616.

[2]

J. BaoG. Yin and C. Yuan, Ergodicity for functional stochastic differential equations and applications, Nonlinear Anal., 98 (2014), 66-82.  doi: 10.1016/j.na.2013.12.001.

[3]

C.-E. Bréhier, Approximation of the invariant measure with an Euler scheme for stochastic PDEs driven by space-time white noise, Potential Anal., 40 (2014), 1-40.  doi: 10.1007/s11118-013-9338-9.

[4]

C. ChenJ. Hong and X. Wang, Approximation of invariant measure for damped stochastic nonlinear Schrödinger equation via an ergodic numerical scheme, Potential Anal., 46 (2017), 323-367.  doi: 10.1007/s11118-016-9583-9.

[5]

J. CuiJ. Hong and L. Sun, Weak convergence and invariant measure of a full discretization for non-globally Lipschitz parabolic SPDE, Stochastic Process. Appl., 134 (2021), 55-93.  doi: 10.1016/j.spa.2020.12.003.

[6]

G. Da Prato, An Introduction to Infinite-Dimensional Analysis, Universitext, Springer-Verlag, Berlin, 2006. doi: 10.1007/3-540-29021-4.

[7]

L. Dai, Nonlinear Dynamics of Piecewise Constant Systems and Implementation of Piecewise Constant Arguments, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2008. doi: 10.1142/9789812818515.

[8]

D. Gusak, A. Kukush, A. Kulik, Y. Mishura and A. Pilipenko, Theory of Stochastic Processes: With Applications to Financial Mathematics and Risk Theory, Springer, New York, 2010. doi: 10.1007/978-0-387-87862-1.

[9]

J. HongL. Sun and X. Wang, High order conformal symplectic and ergodic schemes for the stochastic Langevin equation via generating functions, SIAM J. Numer. Anal., 55 (2017), 3006-3029.  doi: 10.1137/17M111691X.

[10]

J. Hong and X. Wang, Invariant Measures for Stochastic Nonlinear Schrödinger Equations: Numerical Approximations and Symplectic Structures, Lecture Notes in Mathematics, 2251, Springer, Singapore, 2019. doi: 10.1007/978-981-32-9069-3.

[11]

K. Itô and M. Nisio, On stationary solutions of a stochastic differential equation, J. Math. Kyoto Univ., 4 (1964), 1-75.  doi: 10.1215/kjm/1250524705.

[12]

L. LiuA. WuZ. Zeng and T. Huang, Global mean square exponential stability of stochastic neural networks with retarded and advanced argument, Neurocomputing, 247 (2017), 156-164.  doi: 10.1016/j.neucom.2017.03.057.

[13]

Y. L. LuM. H. Song and M. Z. Liu, Convergence and stability of the split-step theta method for stochastic differential equations with piecewise continuous arguments, J. Comput. Appl. Math., 317 (2017), 55-71.  doi: 10.1016/j.cam.2016.11.033.

[14]

Y. LuM. Song and M. Liu, Convergence rate and stability of the split-step theta method for stochastic differential equations with piecewise continuous arguments, Discrete Contin. Dyn. Syst. Ser. B, 24 (2019), 695-717.  doi: 10.3934/dcdsb.2018203.

[15]

X. Mao, Almost sure exponential stabilization by discrete-time stochastic feedback control, IEEE Trans. Automat. Control, 61 (2016), 1619-1624.  doi: 10.1109/TAC.2015.2471696.

[16]

J. C. MattinglyA. M. Stuart and M. V. Tretyakov, Convergence of numerical time-averaging and stationary measures via Poisson equations, SIAM J. Numer. Anal., 48 (2010), 552-577.  doi: 10.1137/090770527.

[17]

M. Milošević, The Euler–Maruyama approximation of solutions to stochastic differential equations with piecewise constant arguments, J. Comput. Appl. Math., 298 (2016), 1-12.  doi: 10.1016/j.cam.2015.11.019.

[18]

D. Nualart, The Malliavin Calculus and Related Topics, Springer-Verlag, Berlin, 2006.

[19]

J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York-London 1970.

[20]

I. Ozturk and F. Bozkurt, Stability analysis of a population model with piecewise constant arguments, Nonlinear Anal. Real World Appl., 12 (2011), 1532-1545.  doi: 10.1016/j.nonrwa.2010.10.011.

[21]

J. RenJ. Wu and X. Zhang, Exponential ergodicity of non-Lipschitz multivalued stochastic differential equations, Bull. Sci. Math., 134 (2010), 391-404.  doi: 10.1016/j.bulsci.2009.01.003.

[22]

D. Talay, Second-order discretization schemes of stochastic differential systems for the computation of the invariant law, Rapports de Recherche, Institut National de Recherche en Informatique et en Automatique, (1987), 13-26.  doi: 10.1080/17442509008833606.

[23]

J. Wiener, Generalized Solutions of Functional Differential Equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1993. doi: 10.1142/1860.

[24]

F. WuG. Yin and H. Mei, Stochastic functional differential equations with infinite delay: Existence and uniqueness of solutions, solution maps, Markov properties, and ergodicity, J. Differential Equations, 262 (2017), 1226-1252.  doi: 10.1016/j.jde.2016.10.006.

[25]

Y. Xie and C. Zhang, A class of stochastic one-parameter methods for nonlinear SFDEs with piecewise continuous arguments, Appl. Numer. Math., 135 (2019), 1-14.  doi: 10.1016/j.apnum.2018.08.007.

show all references

References:
[1]

A. AbdulleG. Vilmart and K. C. Zygalakis, High order numerical approximation of the invariant measure of ergodic SDEs, SIAM J. Numer. Anal., 52 (2014), 1600-1622.  doi: 10.1137/130935616.

[2]

J. BaoG. Yin and C. Yuan, Ergodicity for functional stochastic differential equations and applications, Nonlinear Anal., 98 (2014), 66-82.  doi: 10.1016/j.na.2013.12.001.

[3]

C.-E. Bréhier, Approximation of the invariant measure with an Euler scheme for stochastic PDEs driven by space-time white noise, Potential Anal., 40 (2014), 1-40.  doi: 10.1007/s11118-013-9338-9.

[4]

C. ChenJ. Hong and X. Wang, Approximation of invariant measure for damped stochastic nonlinear Schrödinger equation via an ergodic numerical scheme, Potential Anal., 46 (2017), 323-367.  doi: 10.1007/s11118-016-9583-9.

[5]

J. CuiJ. Hong and L. Sun, Weak convergence and invariant measure of a full discretization for non-globally Lipschitz parabolic SPDE, Stochastic Process. Appl., 134 (2021), 55-93.  doi: 10.1016/j.spa.2020.12.003.

[6]

G. Da Prato, An Introduction to Infinite-Dimensional Analysis, Universitext, Springer-Verlag, Berlin, 2006. doi: 10.1007/3-540-29021-4.

[7]

L. Dai, Nonlinear Dynamics of Piecewise Constant Systems and Implementation of Piecewise Constant Arguments, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2008. doi: 10.1142/9789812818515.

[8]

D. Gusak, A. Kukush, A. Kulik, Y. Mishura and A. Pilipenko, Theory of Stochastic Processes: With Applications to Financial Mathematics and Risk Theory, Springer, New York, 2010. doi: 10.1007/978-0-387-87862-1.

[9]

J. HongL. Sun and X. Wang, High order conformal symplectic and ergodic schemes for the stochastic Langevin equation via generating functions, SIAM J. Numer. Anal., 55 (2017), 3006-3029.  doi: 10.1137/17M111691X.

[10]

J. Hong and X. Wang, Invariant Measures for Stochastic Nonlinear Schrödinger Equations: Numerical Approximations and Symplectic Structures, Lecture Notes in Mathematics, 2251, Springer, Singapore, 2019. doi: 10.1007/978-981-32-9069-3.

[11]

K. Itô and M. Nisio, On stationary solutions of a stochastic differential equation, J. Math. Kyoto Univ., 4 (1964), 1-75.  doi: 10.1215/kjm/1250524705.

[12]

L. LiuA. WuZ. Zeng and T. Huang, Global mean square exponential stability of stochastic neural networks with retarded and advanced argument, Neurocomputing, 247 (2017), 156-164.  doi: 10.1016/j.neucom.2017.03.057.

[13]

Y. L. LuM. H. Song and M. Z. Liu, Convergence and stability of the split-step theta method for stochastic differential equations with piecewise continuous arguments, J. Comput. Appl. Math., 317 (2017), 55-71.  doi: 10.1016/j.cam.2016.11.033.

[14]

Y. LuM. Song and M. Liu, Convergence rate and stability of the split-step theta method for stochastic differential equations with piecewise continuous arguments, Discrete Contin. Dyn. Syst. Ser. B, 24 (2019), 695-717.  doi: 10.3934/dcdsb.2018203.

[15]

X. Mao, Almost sure exponential stabilization by discrete-time stochastic feedback control, IEEE Trans. Automat. Control, 61 (2016), 1619-1624.  doi: 10.1109/TAC.2015.2471696.

[16]

J. C. MattinglyA. M. Stuart and M. V. Tretyakov, Convergence of numerical time-averaging and stationary measures via Poisson equations, SIAM J. Numer. Anal., 48 (2010), 552-577.  doi: 10.1137/090770527.

[17]

M. Milošević, The Euler–Maruyama approximation of solutions to stochastic differential equations with piecewise constant arguments, J. Comput. Appl. Math., 298 (2016), 1-12.  doi: 10.1016/j.cam.2015.11.019.

[18]

D. Nualart, The Malliavin Calculus and Related Topics, Springer-Verlag, Berlin, 2006.

[19]

J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York-London 1970.

[20]

I. Ozturk and F. Bozkurt, Stability analysis of a population model with piecewise constant arguments, Nonlinear Anal. Real World Appl., 12 (2011), 1532-1545.  doi: 10.1016/j.nonrwa.2010.10.011.

[21]

J. RenJ. Wu and X. Zhang, Exponential ergodicity of non-Lipschitz multivalued stochastic differential equations, Bull. Sci. Math., 134 (2010), 391-404.  doi: 10.1016/j.bulsci.2009.01.003.

[22]

D. Talay, Second-order discretization schemes of stochastic differential systems for the computation of the invariant law, Rapports de Recherche, Institut National de Recherche en Informatique et en Automatique, (1987), 13-26.  doi: 10.1080/17442509008833606.

[23]

J. Wiener, Generalized Solutions of Functional Differential Equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1993. doi: 10.1142/1860.

[24]

F. WuG. Yin and H. Mei, Stochastic functional differential equations with infinite delay: Existence and uniqueness of solutions, solution maps, Markov properties, and ergodicity, J. Differential Equations, 262 (2017), 1226-1252.  doi: 10.1016/j.jde.2016.10.006.

[25]

Y. Xie and C. Zhang, A class of stochastic one-parameter methods for nonlinear SFDEs with piecewise continuous arguments, Appl. Numer. Math., 135 (2019), 1-14.  doi: 10.1016/j.apnum.2018.08.007.

Figure 1.  The expectations and variances of $ X(t) $ and $ X(k) $
Figure 2.  The expectations (left column) and variances (right column) of $ X(t) $ with different $ \theta_2 $
Figure 3.  Order of weak convergence of BE method
Figure 4.  The evolution of $ \mathbb{E}\phi(Y_k) $ started from different initial data
Figure 5.  Order of weak convergence of the BE method
Figure 6.  The evolution of $ \mathbb{E}\phi(Y_k) $ started from different initial data
Figure 7.  Order of weak convergence of the BE method
Figure 8.  The evolution of $ \mathbb{E}\phi(Y_k) $ started from different initial data
[1]

Yulan Lu, Minghui Song, Mingzhu Liu. Convergence rate and stability of the split-step theta method for stochastic differential equations with piecewise continuous arguments. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 695-717. doi: 10.3934/dcdsb.2018203

[2]

Martin Hutzenthaler, Thomas Kruse, Tuan Anh Nguyen. On the speed of convergence of Picard iterations of backward stochastic differential equations. Probability, Uncertainty and Quantitative Risk, 2022, 7 (2) : 133-150. doi: 10.3934/puqr.2022009

[3]

Bahareh Akhtari, Esmail Babolian, Andreas Neuenkirch. An Euler scheme for stochastic delay differential equations on unbounded domains: Pathwise convergence. Discrete and Continuous Dynamical Systems - B, 2015, 20 (1) : 23-38. doi: 10.3934/dcdsb.2015.20.23

[4]

Weiyin Fei, Liangjian Hu, Xuerong Mao, Dengfeng Xia. Advances in the truncated Euler–Maruyama method for stochastic differential delay equations. Communications on Pure and Applied Analysis, 2020, 19 (4) : 2081-2100. doi: 10.3934/cpaa.2020092

[5]

Vladimir Kazakov. Sampling - reconstruction procedure with jitter of markov continuous processes formed by stochastic differential equations of the first order. Conference Publications, 2009, 2009 (Special) : 433-441. doi: 10.3934/proc.2009.2009.433

[6]

Andriy Stanzhytsky, Oleksandr Misiats, Oleksandr Stanzhytskyi. Invariant measure for neutral stochastic functional differential equations with non-Lipschitz coefficients. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022005

[7]

Chuchu Chen, Jialin Hong. Mean-square convergence of numerical approximations for a class of backward stochastic differential equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (8) : 2051-2067. doi: 10.3934/dcdsb.2013.18.2051

[8]

Giuseppe Da Prato. An integral inequality for the invariant measure of some finite dimensional stochastic differential equation. Discrete and Continuous Dynamical Systems - B, 2016, 21 (9) : 3015-3027. doi: 10.3934/dcdsb.2016085

[9]

Jasmina Djordjević, Svetlana Janković. Reflected backward stochastic differential equations with perturbations. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 1833-1848. doi: 10.3934/dcds.2018075

[10]

Jan A. Van Casteren. On backward stochastic differential equations in infinite dimensions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 803-824. doi: 10.3934/dcdss.2013.6.803

[11]

Joscha Diehl, Jianfeng Zhang. Backward stochastic differential equations with Young drift. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 5-. doi: 10.1186/s41546-017-0016-5

[12]

Dariusz Borkowski. Forward and backward filtering based on backward stochastic differential equations. Inverse Problems and Imaging, 2016, 10 (2) : 305-325. doi: 10.3934/ipi.2016002

[13]

Leonardi Filippo. A projection method for the computation of admissible measure valued solutions of the incompressible Euler equations. Discrete and Continuous Dynamical Systems - S, 2018, 11 (5) : 941-961. doi: 10.3934/dcdss.2018056

[14]

Fuke Wu, Xuerong Mao, Peter E. Kloeden. Discrete Razumikhin-type technique and stability of the Euler--Maruyama method to stochastic functional differential equations. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 885-903. doi: 10.3934/dcds.2013.33.885

[15]

Ying Hu, Shanjian Tang. Switching game of backward stochastic differential equations and associated system of obliquely reflected backward stochastic differential equations. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5447-5465. doi: 10.3934/dcds.2015.35.5447

[16]

Monika Eisenmann, Etienne Emmrich, Volker Mehrmann. Convergence of the backward Euler scheme for the operator-valued Riccati differential equation with semi-definite data. Evolution Equations and Control Theory, 2019, 8 (2) : 315-342. doi: 10.3934/eect.2019017

[17]

Xin Chen, Ana Bela Cruzeiro. Stochastic geodesics and forward-backward stochastic differential equations on Lie groups. Conference Publications, 2013, 2013 (special) : 115-121. doi: 10.3934/proc.2013.2013.115

[18]

Benoît Merlet, Morgan Pierre. Convergence to equilibrium for the backward Euler scheme and applications. Communications on Pure and Applied Analysis, 2010, 9 (3) : 685-702. doi: 10.3934/cpaa.2010.9.685

[19]

Xianyi Li, Deming Zhu. Comparison theorems of oscillation and nonoscillation for neutral difference equations with continuous arguments. Communications on Pure and Applied Analysis, 2003, 2 (4) : 579-589. doi: 10.3934/cpaa.2003.2.579

[20]

Daoyi Xu, Yumei Huang, Zhiguo Yang. Existence theorems for periodic Markov process and stochastic functional differential equations. Discrete and Continuous Dynamical Systems, 2009, 24 (3) : 1005-1023. doi: 10.3934/dcds.2009.24.1005

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (128)
  • HTML views (47)
  • Cited by (0)

Other articles
by authors

[Back to Top]